Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sic taking atripla i cant hold a erection
Nov 26, 2012

is atripla messing with my sex life,i dont even get firm any more?

Response from Dr. Henry

erectile dysfunction is common in the general population (witness theplethora of products and ads in US market) and may be more common in HIV+ men. Stress, worry about transmission, diabetes, side effects of other drugs one might be taking (ie many psychotropic medications) and many other conditions/factors can contribute to erectile dysfunction. There has been a modest association of use of antiretroviral therapy with erectile dysfunction with no major link with any specific drug. efavirenz can have some odd neurologic effects in a small subset of patients. I would discuss with your HIV specialist-if no other factors present then a switch to an alternative HIV regimen might be considered on a trial bases to assess the contribution of your current meds on the problem. KH



Previous
combivier with von willebrands
Next
HIV positive and Pain in Left Rib Cage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement